Limits...
Simultaneous thrombosis of the left anterior descending artery and the right coronary artery in a 34-year-old crystal methamphetamine abuser.

Khaheshi I, Mahjoob MP, Esmaeeli S, Eslami V, Haybar H - Korean Circ J (2015)

Bottom Line: The patient was a 34-year-old smoker and crystal methamphetamine abuser with no significant medical history, who presented with retrosternal chest pain associated with cold sweats.Twelve-lead electrocardiogram revealed diffuse ST-segment elevation in I, II, AVL, AVF, and V 2-6 leads.The patient underwent medical therapy with antiplatelet agents and anticoagulants.

View Article: PubMed Central - PubMed

Affiliation: Cardiovascular Research Center, Modarres Hospital, Cardiovascular Department, Shahid Beheshti University of Medical Sciences, Tehran, Iran.

ABSTRACT
This case report underscores that crystal methamphetamine abuse is an important cause of multivessel coronary thrombosis and raises doubts about the therapeutic options. The patient was a 34-year-old smoker and crystal methamphetamine abuser with no significant medical history, who presented with retrosternal chest pain associated with cold sweats. Twelve-lead electrocardiogram revealed diffuse ST-segment elevation in I, II, AVL, AVF, and V 2-6 leads. He underwent urgent coronary angiography and it showed Thrombolysis in Myocardial Infarction (TIMI) grade 3 flow in coronary arteries and presence of a thrombus in the left anterior descending artery (LAD) and the right coronary artery (RCA). The patient underwent medical therapy with antiplatelet agents and anticoagulants. Repeat coronary angiography after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the RCA and the LAD having TIMI grade 3 flow.

No MeSH data available.


Related in: MedlinePlus

Repeat cardiac catheterization after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the right coronary artery (A) and the left anterior descending artery (B) having Thrombolysis in Myocardial Infarction grade 3 flow.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4372982&req=5

Figure 3: Repeat cardiac catheterization after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the right coronary artery (A) and the left anterior descending artery (B) having Thrombolysis in Myocardial Infarction grade 3 flow.

Mentions: Repeat cardiac catheterization after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the RCA and the LAD having TIMI grade 3 flow (Fig. 3). Moreover, repeated echocardiography did not demonstrate any apical clot. The patient was symptom-free; warfarin was discontinued and he was planned to undergo a routine cardiac follow-up.


Simultaneous thrombosis of the left anterior descending artery and the right coronary artery in a 34-year-old crystal methamphetamine abuser.

Khaheshi I, Mahjoob MP, Esmaeeli S, Eslami V, Haybar H - Korean Circ J (2015)

Repeat cardiac catheterization after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the right coronary artery (A) and the left anterior descending artery (B) having Thrombolysis in Myocardial Infarction grade 3 flow.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4372982&req=5

Figure 3: Repeat cardiac catheterization after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the right coronary artery (A) and the left anterior descending artery (B) having Thrombolysis in Myocardial Infarction grade 3 flow.
Mentions: Repeat cardiac catheterization after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the RCA and the LAD having TIMI grade 3 flow (Fig. 3). Moreover, repeated echocardiography did not demonstrate any apical clot. The patient was symptom-free; warfarin was discontinued and he was planned to undergo a routine cardiac follow-up.

Bottom Line: The patient was a 34-year-old smoker and crystal methamphetamine abuser with no significant medical history, who presented with retrosternal chest pain associated with cold sweats.Twelve-lead electrocardiogram revealed diffuse ST-segment elevation in I, II, AVL, AVF, and V 2-6 leads.The patient underwent medical therapy with antiplatelet agents and anticoagulants.

View Article: PubMed Central - PubMed

Affiliation: Cardiovascular Research Center, Modarres Hospital, Cardiovascular Department, Shahid Beheshti University of Medical Sciences, Tehran, Iran.

ABSTRACT
This case report underscores that crystal methamphetamine abuse is an important cause of multivessel coronary thrombosis and raises doubts about the therapeutic options. The patient was a 34-year-old smoker and crystal methamphetamine abuser with no significant medical history, who presented with retrosternal chest pain associated with cold sweats. Twelve-lead electrocardiogram revealed diffuse ST-segment elevation in I, II, AVL, AVF, and V 2-6 leads. He underwent urgent coronary angiography and it showed Thrombolysis in Myocardial Infarction (TIMI) grade 3 flow in coronary arteries and presence of a thrombus in the left anterior descending artery (LAD) and the right coronary artery (RCA). The patient underwent medical therapy with antiplatelet agents and anticoagulants. Repeat coronary angiography after three months of dual therapy with warfarin and aspirin did not show any thrombus or any significant lesion in the RCA and the LAD having TIMI grade 3 flow.

No MeSH data available.


Related in: MedlinePlus